MAUDE Adverse Event Report: JOHNSON & JOHNSON SURGICAL VISION, INC. SENSAR IOL; INTRAOCULAR LENS

JOHNSON & JOHNSON SURGICAL VISION, INC. SENSAR IOL; INTRAOCULAR LENS
Model Number AAB00
Medical Device Problem Codes Mechanical Problem (1384); Device Dislodged or Dislocated (2923)
Health Effect - Clinical Codes Visual Impairment (2138); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Per regulation eu (b)(4) (general data protection regulation), patient identifiers were not collected or recorded and therefore are not available.Date of event: unknown / not provided.Best estimate date is between 1/27/2017-2/16/2017.Manufacturer: device was manufactured at the kulim site in malaysia; however, this site has been closed.Reporter telephone number: (b)(6).The intraocular lens (iol) has not returned for evaluation.Therefore, a failure analysis of the complaint device cannot be completed.A review of the device history record, complaint trending, and risk documentation for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.All pertinent information available to johnson and johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that there was a mechanical complication with an intraocular lens (iol).A picture was provided and it looks like the iol is located too near the iris.Through follow up, it was learned that the device was implanted in 2017 in the right eye and explanted and replaced with another johnson & johnson iol (zct225 model and 27.5 diopter) the following month.The surgeon implanted the lens into the capsular bag according to protocol.The cause for the lens being too close to the iris is idiopathic.Pre-operative (op) anterior chamber depth r/l 2.19 axis length r 20.73 l 20.79.The patient was myopic although emmetropia was desired r -1,00 sph -0,50 cyl.145a v0,8.The patient had the following procedures in the right eye: orbicularis resection (2016), yag-ie (06 february 2017).No further details were provided.
 
Additional Manufacturer Narrative
Additional information: section h3 - device evaluated by manufacturer? yes.Device evaluation: the intraocular lens (iol) was not returned for evaluation; however, a picture provided by the customer was assessed.The picture shows an anterior segment optical coherence tomography(oct) image of a pseudophakic eye claimed to be implanted with a one piece acrylic sensar monofocal iol model aab00.The labeled picture shows an anterior segment oct image of a pseudophakic eye that was observed compatible with positive vitreous pressure displacing the lens forward to the posterior surface of the iris.Although there is a history of yttrium aluminium garnet (yag) laser capsulotomy 5 year prior, a definitive root cause of the observation cannot be determined from a picture assessment.Conclusion: as a result of the investigation, there is no indication of a product quality deficiency.All pertinent information available to johnson and johnson surgical vision, inc.Has been submitted.

Brand Name
SENSAR IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
JOHNSON & JOHNSON SURGICAL VISION, INC.
31 technology drive
irvine, california 92618
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key15442781
Report Number3012236936-2022-02336
Device Sequence Number5595232
Product Code HQL
UDI-Device Identifier05050474548718
UDI-Public(01)05050474548718(17)201212
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/03/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/12/2020
Device Model NumberAAB00
Device Catalogue NumberAAB0000225
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/24/2022
Supplement Date Received by Manufacturer12/14/2022
Initial Report FDA Received Date09/16/2022
Supplement Report FDA Received Date01/03/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/12/2016
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale